Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 06:40:32 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636525
  • Total Topics: 48312
  • Online Today: 168
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 115
Total: 117

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I need help  (Read 1606 times)

0 Members and 1 Guest are viewing this topic.

Offline shepsmom

  • Member
  • Posts: 38
I need help
« on: June 06, 2006, 12:06:27 PM »
Going through withdrawal from narcotics. I'm down to just a couple a day but can't seem to shake em. I get agitated after several hours without any. I've been weening myself off them for about a month now. After 4 yrs. on. Am I expecting too much too fast? Some days I think, Is it worth it? It would be easy to just keep popping the pills. Does anyone have any advice? Please!
I'm kind of worried about stressing my body with this withdrawal. Is that a concern?

Offline Trish

  • Member
  • Posts: 332
Re: I need help
« Reply #1 on: June 06, 2006, 01:11:01 PM »
Are you HIV+?  If so, then you should kick the habit...it will not do your immune system any good.  In fact, the drugs will kill you before HIV does.

As far a giving them up.. if you really want to you, then you will and should.  And I'm afraid you'll have to deal with withdrawal symptoms if you want to accomplish that goal.

All the best and good luck,

Trish
"People grow through experience if they meet life honestly and courageously. This is how character is buit."  Eleanor Roosevelt

Offline kcmetroman

  • Member
  • Posts: 567
Re: I need help
« Reply #2 on: June 06, 2006, 01:44:13 PM »
I guess the $64,000 question is what narcotics are you withdrawing from?  Might make a difference in your recovery methods.

and Trish's first question


Offline shepsmom

  • Member
  • Posts: 38
Re: I need help
« Reply #3 on: June 06, 2006, 02:38:42 PM »
I guess I didn't do a good job of explaining my situation. Yes, I am HIV+ since 1986. I was on some meds that caused neuropathy. So, to "cure" the neuropathy, I was given narcotics. Oxycontin and percocet. I just decided that I don't want to take them anymore. Its very difficult to stop doing when you actually have the pills in your house! I do need to have them at times for pain but I don't want to HAVE to take them.

Thanks for caring Trish and KC

Offline cassandra smaasch

  • Member
  • Posts: 6
Re: I need help
« Reply #4 on: June 06, 2006, 08:51:21 PM »
Hi,

I just read your post and I wanted to let you know that if you are talking about withdrawing from a benzodiazapene ie: xanax, klonopin, ativan etc. or any opiate ie: percocet etc you should consider consulting a doctor while doing it.  Withdrawal from either can be life threatening. Seizures etc can occur.  (Sorry if I'm scaring you but I just wanted to let you know the risks.) Good luck and take care of yourself. ps. to detox from oxycontin, percocets etc. doctors often prescribe a drug called Suboxone.  Check out www.suboxone.com for phsycian referrals.
« Last Edit: June 06, 2006, 08:56:55 PM by cassandra smaasch »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.